Alert archive / Massachusetts / Special Weather Statements in 2013
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Dec 26, 2013, 12:21 PM EST for 4 counties in Massachusetts; Cheshire County, Hillsborough County, New Hampshire. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 26, 2013, 12:21 PM EST (17:21 UTC)
- Expired
- Dec 26, 2013, 2:15 PM EST
- In force
- 114 min
- Issued by
- NWS Boston/Norton, MA
Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH
The radar
The Boston radar (KBOX), 126 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
021
WWUS81 KBOX 261721
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1221 PM EST THU DEC 26 2013
CTZ002>004-MAZ002>005-008>012-026-NHZ011-012-015-RIZ001-003-261915-
WINDHAM-TOLLAND-HARTFORD-WESTERN HAMPDEN-NORTHWEST MIDDLESEX
COUNTY-NORTHERN WORCESTER-CENTRAL MIDDLESEX COUNTY-EASTERN
HAMPDEN-SOUTHERN WORCESTER-EASTERN HAMPSHIRE-WESTERN
HAMPSHIRE-WESTERN FRANKLIN-EASTERN FRANKLIN-CHESHIRE-EASTERN
HILLSBOROUGH-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN KENT-NORTHWEST
PROVIDENCE-
1221 PM EST THU DEC 26 2013
...SNOW WILL PRODUCE PERIODS OF REDUCED VISIBILITY WITHIN THE AREA...
AT 1214 PM EST...RADAR AND SURFACE OBSERVATIONS INDICATED THAT AN
AREA OF SNOW...WITH LOCALLY MODERATE INTENSITY...WAS AFFECTING MUCH
OF SOUTHERN NEW ENGLAND. THIS AREA OF SNOW WILL PRODUCE REDUCED
VISIBILITY THROUGH MID AFTERNOON...LOCALLY ONE HALF MILE OR LESS AT
TIMES.
THE SNOW IS EXPECTED TO PUSH INTO SOUTHERN RHODE ISLAND AND THE
ROUTE 146 CORRIDOR FROM WORCESTER TO THE RHODE ISLAND BORDER AROUND
1 PM.
SNOWFALL TOTALS OF AROUND AN INCH ARE EXPECTED THIS AFTERNOON...WITH
1 TO 2 INCHES EXPECTED IN THE FAR INTERIOR INCLUDING SOUTHERN NEW
HAMPSHIRE.
LOCATIONS IMPACTED INCLUDE...
WORCESTER...SPRINGFIELD...HARTFORD...LOWELL...NASHUA...NEW
BRITAIN... FRAMINGHAM...WEST
HARTFORD...BRISTOL...MANCHESTER...CHICOPEE...EAST
HARTFORD...ENFIELD...SOUTHINGTON...WESTFIELD...LEOMINSTER...
FITCHBURG...HOLYOKE...MARLBOROUGH AND SHREWSBURY.
VISIBILITY WILL SUDDENLY DROP TO LESS THAN ONE MILE IN THIS SQUALL...
CREATING HAZARDOUS DRIVING CONDITIONS AS ROADS ICE UP QUICKLY.
&&
LAT...LON 4228 7300 4238 7307 4239 7301 4263 7295
4274 7301 4273 7246 4288 7256 4300 7245
4316 7245 4315 7167 4307 7152 4276 7130
4161 7171 4171 7224 4161 7233 4160 7293
4180 7302 4197 7289 4197 7303 4209 7307
TIME...MOT...LOC 1714Z 240DEG 49KT 4271 7194
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Dec 26, 10:15 AM EST, 2 hours 6 minutes earlier.
Area forecast discussion, Dec 26, 10:15 AM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1015 AM EST THU DEC 26 2013
.SYNOPSIS...
A WEAK...FAST MOVING DISTURBANCE WILL BRING A MIX OF RAIN AND
SNOW FOR THE REGION TODAY. WHILE COOL FOR FRIDAY...MILDER
CONDITIONS MOVE IN FOR THE WEEKEND. LOW PRESSURE WILL MOVE
NORTHEAST FROM THE GULF OF MEXICO WILL PASS NEAR NANTUCKET SUNDAY
NIGHT...THEN MOVE SOUTH OF NOVA SCOTIA MONDAY MORNING. FRIGID AIR
WILL INVADE THE REGION BY TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
955 AM UPDATE...
BAND OF LIGHT SNOW HAS DEVELOPED ACROSS EASTERN MA AS SEEN ON
LATEST KBOX 88D RADAR IMAGERY. MORE LIGHT SNOW HAS MOVED INTO S
NH/W MA/N CENTRAL CT AHEAD OF APPROACHING LOW PRES MOVING OUT OF
THE GREAT LAKES THIS MORNING. NOTING LIGHT RAIN REPORTED ALONG THE
S COAST WITH TEMPS MAINLY IN THE MID TO UPPER 30S WITH S-SE WINDS
UP TO 10 MPH...WHILE LIGHT NORTHERLY WINDS CONTINUE WHERE THE SNOW
HAS BROKEN OUT.
TEMPS/DEWPTS HAVE BEEN RUNNING SEVERAL DEGS LOWER THAN PREVIOUS
FORECAST ACROSS THE INTERIOR SO HAVE ADJUSTED TO BRING CURRENT.
THIS MAY SLOW THE TEMP RISE A BIT ACROSS INTERIOR E MA/N RI.
REMAINING GRIDS ALSO UPDATED TO BRING CURRENT.
PREVIOUS DISCUSSION...
STRONGER NORTHERN STREAM IMPULSE THROUGH THE BROADER TROUGH
REGIME INVOKES A WEAK AREA OF LOW PRES SOUTH AND OFFSHORE OF NEW
ENGLAND WITHIN THE BETTER BAROCLINIC ZONE BY MIDDAY...QUICKLY
MOVING NORTHEASTWARD AND AMPLIFYING ACROSS THE GULF OF MAINE BY
EVENING.
EXPECT THE HEAVIEST OF PRECIP IMPACTS E-SE PORTIONS OF SOUTHERN
NEW ENGLAND WITH ONE TO TWO TENTHS /THE GREATEST OF WHICH WILL BE
ACROSS THE EASTERN CAPE AND NANTUCKET/. LESSER AMOUNTS EXPECTED
FOR THE NORTH AND WEST INTERIOR. CLOUDS ON THE INCREASE SOUTH AND
WEST PRESENTLY WILL BEGIN TO CLEAR OUT LATE.
BUT SOME QUESTION AS TO HOW QUICKLY ARCTIC AIR WILL SCOUR OUT. NOT A
ROBUST SYSTEM AND ONSHORE SOUTHERLY FLOW WILL BE LIGHT. WHILE MILDER
AIR WILL WORK IN SOUTH TO NORTH...CONSIDERING HOW LONG WE HAVE BEEN
IN AN ARCTIC GRIP...FEEL THE PROGRESSION OF MILDER AIR WILL BE SLOW
AGAINST THE ARCTIC AIRMASS. SUSPECT COASTAL LOCATIONS AND ADJACENT
PLAINS WILL WARM ABOVE FREEZING...WHILE INTERIOR LOCALES /ESPECIALLY
THOSE WITH A REMAINING SNOWPACK/ WILL STAY AT OR BELOW FREEZING
THROUGHOUT THE EVENT. WHILE THE HRRR MAY BE TOO COLD...THE WRF-ARW
2M TEMPS ARE A GOOD APPROXIMATION AS TO THINKING.
IN THE END...SNOW IS EXPECTED INITIALLY MIXING OVER TO RAIN FOR
COASTAL COMMUNITIES AND ADJACENT PLAINS...WITH MAINLY ALL SNOW FOR
THE NORTHERN AND WESTERN INTERIOR /NORTH AND WEST OF I-84 TO I-90 TO
I-95 AS AN APPROXIMATION/. ROUGHLY 1 TO 2 INCHES FOR THE HIGHER
TERRAIN OF THE BERKSHIRES/WORCESTER HILLS/MONADNOCKS...WITH A TRACE
TO AN INCH ELSEWHERE EXCEPT COASTAL COMMUNITIES. FOR AREAS MIXING
OVER TO RAIN...INITIAL SNOW ACCUMS WILL ALL BUT WASH AWAY.
HIGHS TODAY AROUND THE UPPER 20S TO LOW 30S /WARMEST CONDITIONS
ALONG THE IMMEDIATE SHORES...CAPE AND ISLANDS/.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
TONIGHT....
HIGH PRES AND COLDER AIR WORKING IN. WHILE THE SYSTEM CLEARS OUT...
WILL SEE SOME LOW- TO MID-LEVEL CLOUDS LINGER ASSOCIATED WITH FETCH
OFF THE LAKES AND ADDITIONAL WEAK IMPULSES ROUNDING THE BROADER FLOW
REGIME ALOFT. COLD AIR ADVECTION THROUGH THE LOW-LEVELS ALLOWS FOR
STEEPENING LAPSE RATES. MIX-DOWN OF FASTER MOMENTUM CERTAINLY
POSSIBLE WITH GUSTS OF 20 TO 25 MPH...ESPECIALLY ALONG THE SOUTH-
SOUTHEAST COAST WITH ADJACENT WARMER WATERS. NOT ARCTIC COLD...LOWS
AROUND THE UPPER-TEENS TO LOW-20S /WARMER ALONG IMMEDIATE SHORES/.
FRIDAY...
HIGH PRES CONTINUING TO BUILD...SHIFTING SOUTH AND EAST. WILL SEE
WESTERLY FLOW DIMINISH TURNING SOUTHWESTERLY...BECOMING LIGHT.
LINGERING LOW- TO MID-LEVEL CLOUDS WITH FETCH OFF THE LAKES. STILL
COLD WITH H925 TEMPS AROUND -4 TO -6C /H85 AROUND -10C/. HIGHS
AROUND THE LOW- TO MID-30S ANTICIPATED.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
BIG PICTURE... UPPER LOW CENTERED OVER BAFFIN ISLAND/HUDSON BAY WITH
CYCLONIC FLOW OVER THE NORTHEAST USA WEAKENING EARLY IN THE
FORECAST...THEN STRENGTHENING AGAIN BY NEW YEARS EVE. THIS
CONTINUES TO FAVOR MODERATING TEMPS OVER THE WEEKEND...THEN A RETURN
TO BELOW NORMAL TEMPS EARLY NEXT WEEK. THE MAIN CHANGE IN THIS
PATTERN SEEMS TO BE A 24-HOUR DELAY IN THE ONSET OF NEXT WEEK/S
CHILL. THE UPPER JET AND SOUTHWEST FLOW DON/T MOVE EAST OF NEW
ENGLAND UNTIL MONDAY NIGHT.
MEANWHILE THE NORTHERN AND SOUTHERN UPPER JETS ARE NOW FORECAST TO
PHASE DURING SUNDAY...ALLOWING SOUTHERN STREAM SHORTWAVE TO TAP A
MORE PRONOUNCED BAROCLINIC ZONE AS IT MOVES PAST NEW ENGLAND. THE
PHASING SUGGESTS DEEPENING OF THE UPPER TROUGH TO OUR WEST RESULTING
IN MORE OF A SOUTHWEST FLOW ALOFT. THIS LEAVES ROOM FOR THE SURFACE
COASTAL LOW TO EDGE CLOSER TO THE COAST LATER SUNDAY/SUNDAY NIGHT.
THIS IS A STORMIER SCENARIO FOR US THAN WAS DEPICTED 24 HOURS AGO.
WE WILL NEED TO MONITOR THAT THIS SUDDEN CHANGE DOESN/T GO BACK THE
OTHER WAY JUST AS FAST.
MODELS... GFS AND ECMWF ARE SIMILAR WITH THEIR SURFACE ISOBARS/UPPER
CONTOURS/UPPER JET WIND SPEEDS THROUGH SUNDAY NIGHT. SMALL
DIFFERENCES DEVELOP MONDAY THROUGH WEDNESDAY. WE FAVOR A BLEND OF
THE LONG RANGE GUIDANCE.
THE DAILIES...
FRIDAY NIGHT-SATURDAY... COLD NORTHWEST FLOW FLATTENS TO A WEST-EAST
FLOW AS SHORTWAVES IN THE NORTHERN AND SOUTHERN STREAMS MOVE INTO
THE PLAINS. THE NORTHERN STREAM SUPPORTS A STALLED COLD FRONT ALONG
THE CANADIAN BORDER WITH LOW PRESSURE WAVES RIPPLING ALONG IT.
MEANWHILE HIGH PRESSURE IS IN PLACE ACROSS THE SOUTHEAST AND MID
ATLANTIC STATES. LIGHT FLOW AND DRY AIR WILL ALLOW FRIDAY NIGHT
TEMPS TO DIP INTO THE TEENS AND 20S. THEN THE MILDER AIR WILL START
FLOWING IN A WEST-SOUTHWEST FLOW. CLOUDS ASSOCIATED WITH THE
STALLED COLD FRONT WILL AFFECT NORTHERN NEW ENGLAND SATURDAY AND MAY
BRING PARTLY CLOUDY SKIES TO PARTS OF OUR AREA. BUT OVERALL IT WILL
BE A FAIR DAY WITH TEMPS REACHING THE UPPER 30S AND 40S.
SUNDAY-MONDAY... SOUTHERN STREAM LOW PRESSURE DEVELOPS OVER THE GULF
OF MEXICO LATE SATURDAY AND MOVES UP THE EAST COAST ON SUNDAY. AS
NOTED ABOVE...THE TWO JET STREAMS ARE NOW EXPECTED TO PHASE ON
SUNDAY ALLOWING THE COASTAL SYSTEM TO MOVE CLOSER TO THE COAST. IF
THIS VERIFIES...IT WILL ALLOW PRECIPITATION TO REACH MOST OR ALL OF
OUR AREA LATER SUNDAY AND SUNDAY NIGHT. TEMPS IN THE VERTICAL WILL
BE ABOVE FREEZING SOUTH OF THE MASS PIKE WHILE AREAS FARTHER NORTH
MAY HAVE TEMPS EITHER SIDE OF FREEZING. THIS WILL MEAN RAIN FOR OUR
SOUTHERN AREAS AND A RAIN/SNOW MIX IN THE NORTH...POSSIBLY ALL SNOW
IN SOUTHERN NH. THE CURRENT MODEL INFORMATION IS NOTICEABLY
DIFFERENT FROM THE INFO 24 HOURS AGO SO CONFIDENCE IS VERY LIMITED
FOR THIS FORECAST. ALSO SMALL CHANGES IN THE FLOW OVER THE NEXT 3-4
DAYS COULD PUSH THE RAIN TEMPERATURES FARTHER NORTH OR THE SNOW
TEMPERATURES FARTHER SOUTH. SO STAY TUNED. THE UPPER FLOW WILL
REMAIN OPEN TO THE EAST ALLOWING THE COASTAL STORM TO RACE OFF
THROUGH THE MARITIMES SUNDAY NIGHT. MONDAY LOOKS SUNNIER/DRIER AND
COOLER...BUT NOT UNSEASONABLY SO.
TUESDAY-WEDNESDAY... WITH THE UPPER JET MOVING OFFSHORE MONDAY
NIGHT...THE WAY WILL BE OPEN FOR ARCTIC AIR TO RETURN TO SOUTHERN
NEW ENGLAND. TEMPS AT 925 MB WILL BE 10C COLDER WITH VALUES TUESDAY
AT -12C TO -14C. FULLY MIXED THIS WOULD SUPPORT MAX TEMPS IN THE
20S. DEWPOINTS WILL DIVE TO THE SINGLE NUMBERS AND BELOW ZERO. THIS
WILL MAKE ROOM FOR NIGHTTIME MIN TEMPS IN THE SINGLE NUMBERS AND
LOWER TEENS.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
NEAR TERM /THROUGH FRIDAY/...HIGH CONFIDENCE.
10 AM UPDATE...
MAINLY MVFR TO LOCALLY IFR CONDITIONS ACROSS E MA/RI INTO S
CENTRAL NH WITH -SN /-RA ACROSS SE MA AND RI/. VFR CONDITIONS
ACROSS SW NH/CENTRAL-W MA AND N CT WILL BECOME LOCALLY MVFR IN
-SN. ALSO EXPECT BRIEF IFR CONDITIONS ACROSS HIGHER INLAND
TERRAIN.
PREVIOUS DISCUSSION...
IMPROVEMENT BEGINS TOWARDS EVENING AS WINDS REVERT WESTERLY AND
BECOME BLUSTERY...GUSTS DEVELOPING OVERNIGHT INTO FRIDAY THE
STRONGEST OF WHICH WILL LIKELY IMPACT SHORELINE TERMINALS. LOW TO
MID LEVEL CLOUDS FEW-SCT WILL LIKELY FILTER ACROSS THE TERMINALS.
KBOS TAF...HIGH CONFIDENCE IN TAF. LOWER CONFIDENCE WITH EXACT
TIMING OF IMPACTS. INITIAL SNOW ACCUMS OF AROUND A TENTH OR TWO IN
THE MORNING WILL WASH AWAY AS SNOW MIXES OVER TO RAIN DURING THE
MORNING HOURS.
KBDL TAF...HIGH CONFIDENCE IN TAF. MUCH OF THE ACTIVITY STAYS EAST
OF THE TERMINAL. EXPECTING JUST SOME FLURRIES TO A BRIEF LIGHT
SNOW SHOWER THAT WILL YIELD AROUND A TRACE OF SNOW ACCUM AT MOST.
OUTLOOK...FRIDAY NIGHT THROUGH MONDAY
FRIDAY NIGHT THROUGH SUNDAY MORNING...HIGH CONFIDENCE. VFR.
SUNDAY AFTERNOON THROUGH MONDAY...MODERATE CONFIDENCE. CIGS AND
VSBYS WILL LOWER TO MVFR IN DEVELOPING RAIN SUNDAY AFTERNOON AND
EVENING. PRECIPITATION MAY MIX WITH SNOW OR BECOME ALL SNOW IN
SOUTHERN NH AND PARTS OF NORTHERN MASS. IFR CONDITIONS POSSIBLE
SUNDAY NIGHT. PRECIPITATION ENDS BY MONDAY MORNING AND CONDITIONS
WILL IMPROVE TO VFR.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
NEAR TERM /THROUGH FRIDAY/...HIGH CONFIDENCE.
10 AM UPDATE...
SOUTHERLY WINDS BEGINNING TO INCREASE ACROSS THE SOUTHERN OPEN
WATERS. NOTING PK WND UP TO 25 KT AT BUZZARDS BAY TOWER AT 15Z AND
23 KT AT 44013. SEAS AROUND 3 FT AT THE BUOYS...WHICH WILL SLOWLY
BUILD THIS AFTERNOON AS WINDS INCREASE. HAVE CONTINUED SMALL
CRAFTS AS EXPECT WINDS/SEAS TO MAKE CRITERIA AS WEAK LOW
APPROACHES. MAY SEE PERIOD OF LIGHT SNOW ACROSS THE EASTERN WATERS
N OF CAPE COD EARLY...OTHERWISE SHOULD SEE LIGHT RAIN WITH SOME
VSBY RESTRICTIONS.
PREVIOUS DISCUSSION...
OVERNIGHT...COVERAGE OF SMALL CRAFT ADVISORIES EXTENDS IN
RESPONSE TO WINDS BACKING OUT OF THE WEST BEHIND THE DEPARTING
SYSTEM AND BECOMING BLUSTERY WITH GUSTS UP TO 25 KTS. CONDITIONS
CONTINUE THROUGH FRIDAY. SEAS BUILDING OVER THE OUTER WATERS...5
TO 7 FEET.
OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...
MODERATE CONFIDENCE.
FRIDAY NIGHT-SATURDAY...WEST TO SOUTHWEST WINDS MAY GUST NEAR 25
KNOTS. SEAS WILL SUBSIDE BELOW 5 FEET FRIDAY NIGHT...BUT THEN BUILD
ON SATURDAY TO 5-7 FEET ESPECIALLY ON THE OUTER WATERS. A SMALL
CRAFT ADVISORY MAY BE NEEDED FOR PARTS OF THE MASS AND RI WATERS.
SUNDAY...COASTAL LOW PRESSURE MOVES UP THE EAST COAST. VARIABLE
WINDS WILL BECOME NORTHEAST LATE SUNDAY AND THEN NORTHWEST MONDAY.
SPEEDS WILL BE AROUND 25 KNOTS...WHILE THE EXPOSED WATERS WILL SEE
SEAS BUILD TO 5 TO 7 FEET. SMALL CRAFT ADVISORY MAY BE NEEDED FOR
PARTS OF THE MASS AND RI WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 2 AM EST FRIDAY
FOR ANZ231-232-251.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT EST
TONIGHT FOR ANZ233-234.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 2 AM EST
FRIDAY FOR ANZ235-237.
SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EST
FRIDAY FOR ANZ250-254>256.
&&
SYNOPSIS...WTB/SIPPRELL
NEAR TERM...WTB/EVT
SHORT TERM...SIPPRELL
LONG TERM...WTB
AVIATION...WTB/SIPPRELL/EVT
MARINE...WTB/SIPPRELL/EVTHazardous weather outlook, Dec 26, 3:37 AM EST, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 337 AM EST THU DEC 26 2013 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-270845- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 337 AM EST THU DEC 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-270845- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 337 AM EST THU DEC 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Dec 26, 12:21 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1221 PM EST THU DEC 26 2013
CTZ002>004-MAZ002>005-008>012-026-NHZ011-012-015-RIZ001-003-261915-
WINDHAM-TOLLAND-HARTFORD-WESTERN HAMPDEN-NORTHWEST MIDDLESEX
COUNTY-NORTHERN WORCESTER-CENTRAL MIDDLESEX COUNTY-EASTERN
HAMPDEN-SOUTHERN WORCESTER-EASTERN HAMPSHIRE-WESTERN
HAMPSHIRE-WESTERN FRANKLIN-EASTERN FRANKLIN-CHESHIRE-EASTERN
HILLSBOROUGH-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN KENT-NORTHWEST
PROVIDENCE-
1221 PM EST THU DEC 26 2013
...SNOW WILL PRODUCE PERIODS OF REDUCED VISIBILITY WITHIN THE AREA...
AT 1214 PM EST...RADAR AND SURFACE OBSERVATIONS INDICATED THAT AN
AREA OF SNOW...WITH LOCALLY MODERATE INTENSITY...WAS AFFECTING MUCH
OF SOUTHERN NEW ENGLAND. THIS AREA OF SNOW WILL PRODUCE REDUCED
VISIBILITY THROUGH MID AFTERNOON...LOCALLY ONE HALF MILE OR LESS AT
TIMES.
THE SNOW IS EXPECTED TO PUSH INTO SOUTHERN RHODE ISLAND AND THE
ROUTE 146 CORRIDOR FROM WORCESTER TO THE RHODE ISLAND BORDER AROUND
1 PM.
SNOWFALL TOTALS OF AROUND AN INCH ARE EXPECTED THIS AFTERNOON...WITH
1 TO 2 INCHES EXPECTED IN THE FAR INTERIOR INCLUDING SOUTHERN NEW
HAMPSHIRE.
LOCATIONS IMPACTED INCLUDE...
WORCESTER...SPRINGFIELD...HARTFORD...LOWELL...NASHUA...NEW
BRITAIN... FRAMINGHAM...WEST
HARTFORD...BRISTOL...MANCHESTER...CHICOPEE...EAST
HARTFORD...ENFIELD...SOUTHINGTON...WESTFIELD...LEOMINSTER...
FITCHBURG...HOLYOKE...MARLBOROUGH AND SHREWSBURY.
VISIBILITY WILL SUDDENLY DROP TO LESS THAN ONE MILE IN THIS SQUALL...
CREATING HAZARDOUS DRIVING CONDITIONS AS ROADS ICE UP QUICKLY.
&&
LAT...LON 4228 7300 4238 7307 4239 7301 4263 7295
4274 7301 4273 7246 4288 7256 4300 7245
4316 7245 4315 7167 4307 7152 4276 7130
4161 7171 4171 7224 4161 7233 4160 7293
4180 7302 4197 7289 4197 7303 4209 7307
TIME...MOT...LOC 1714Z 240DEG 49KT 4271 7194The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 1:58 PM EST | Special Weather Statement | BOX | Essex, Middlesex, Norfolk | 107 min |
Nearby
Special Weather Statements in Massachusetts, 2013Special Weather Statements in Connecticut, 2013Special Weather Statements in New Hampshire, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.